Prescribing Advice for GPs

An NHS Prescribing Advisers' Blog

Drug Safety Update - November 2015

The Medicines and Healthcare products Regulatory Agency (MHRA) has published Drug Safety Update for November 2015 (PDF).

Clinicians are advised that there have been reports of severe, sometimes fatal, cases of cardiac failure in patients treated with crizotinib (Xalkori®). Most cases occurred within a month of starting treatment and affected patients with or without pre-existing heart disorders. It is recommended that all treated patients are monitored for signs and symptoms of heart failure (including dyspnoea, oedema, or rapid weight gain from fluid retention).

Clinicians are also notified of the risk of potentiation of radiation toxicity with vemurafenib (Zelboraf®) when given before, during, or after radiotherapy. This is unlikely to impact upon primary care.

Action: Clinicians should be aware of this month's new guidance and implement any necessary changes to practice.

Share 'Drug Safety Update - November 2015' on Email Share 'Drug Safety Update - November 2015' on Delicious Share 'Drug Safety Update - November 2015' on Digg Share 'Drug Safety Update - November 2015' on Facebook Share 'Drug Safety Update - November 2015' on Google+ Share 'Drug Safety Update - November 2015' on reddit Share 'Drug Safety Update - November 2015' on StumbleUpon Share 'Drug Safety Update - November 2015' on Twitter

atomic-wealth

No Comments to “Drug Safety Update - November 2015”

Leave a Comment

(required)

(required)


Prescribing Advice for GPs is powered by WordPress.
Subscribe for Free to our RSS or Atom Feeds for New Entries.
Akismet has protected Prescribing Advice for GPs from 789,523 spam comments.

atomic-wealth
fond-illness
summer